Exact and approximation algorithms for minimum-width cylindrical shells

Pankaj K. Agarwal, Boris Aronov, Micha Sharir

    Research output: Chapter in Book/Report/Conference proceedingConference contribution

    Abstract

    Let S be a set of n points in R3. Let ω* = ω*(S) be the width (i.e., thickness) of a minimum-width infinite cylindrical shell (the region between two co-axial cylinders) containing S. We first present an O(n5)-time algorithm for computing ω*, which as far as we know is the first nontrivial algorithm for this problem. We then present an O(n2+δ)-time algorithm, for any δ>0, that computes a cylindrical shell of width at most 26(1+1/n4/9)ω* containing S.

    Original languageEnglish (US)
    Title of host publicationProceedings of the Annual ACM-SIAM Symposium on Discrete Algorithms
    PublisherSIAM
    Pages510-517
    Number of pages8
    StatePublished - 2000
    Event11th Annual ACM-SIAM Symposium on Discrete Algorithms - San Francisco, CA, USA
    Duration: Jan 9 2000Jan 11 2000

    Other

    Other11th Annual ACM-SIAM Symposium on Discrete Algorithms
    CitySan Francisco, CA, USA
    Period1/9/001/11/00

      Fingerprint

    ASJC Scopus subject areas

    • Chemical Health and Safety
    • Software
    • Safety, Risk, Reliability and Quality
    • Discrete Mathematics and Combinatorics

    Cite this

    Agarwal, P. K., Aronov, B., & Sharir, M. (2000). Exact and approximation algorithms for minimum-width cylindrical shells. In Proceedings of the Annual ACM-SIAM Symposium on Discrete Algorithms (pp. 510-517). SIAM.